Alert archive / Guam / Small Craft Advisories in 2012
Small Craft Advisory 2, NWS Guam
NWS Guam issued this small craft advisory at Jan 26, 2012, 3:30 PM CST. It took effect at Jan 26, 2012, 8:00 PM CST. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2012, 3:30 PM CST (21:30 UTC)
- In effect from
- Jan 26, 2012, 8:00 PM CST
- Expired
- Jan 29, 2012, 2:05 AM CST
- In force
- 54 hr
- Issued by
- NWS Guam
The text
As transmitted, in the capitals the NWS used until 2016.
655 WHGM70 PGUM 262030 MWWGUM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 630 AM CHST FRI JAN 27 2012 .AN APPROACHING SHEAR LINE WILL BRING FREQUENT STRONG WIND GUSTS AND ROUGH SEAS TO THE MARIANAS WATERS STARTING THIS AFTERNOON. PMZ153-154-270830- /O.NEW.PGUM.SC.Y.0002.120127T0200Z-120128T2000Z/ TINIAN COASTAL WATERS-SAIPAN COASTAL WATERS- 630 AM CHST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CHST SUNDAY... THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CHST SUNDAY. A SMALL CRAFT ADVISORY MEANS THAT SEAS 10 FEET OR GREATER AND FREQUENT WIND GUSTS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. * WINDS: WILL INCREASE THIS AFTERNOON WITH THE APPROACH OF A SHEAR LINE FROM THE NORTH. THE HIGHER WINDS WILL CONTINUE THROUGH SATURDAY NIGHT. * SEAS: SEAS WILL RISE THIS AFTERNOON AS NORTH SWELL ASSOCIATED WITH A STORM MOVING OFF JAPAN AND ASSOCIATED WITH THE SHEAR LINE MOVE INTO TINIAN AND SAIPAN WATERS. THE SEAS WILL REMAIN ELEVATED THROUGH SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID BOATING IN THESE CONDITIONS. IF TRAVEL BY BOAT IS NECESSARY...EXERCISE CAUTION...ESPECIALLY NEAR REEF LINES AND WHEN ENTERING OR LEAVING HARBORS AND INLETS. && $$ PMZ151-152-270830- /O.NEW.PGUM.SC.Y.0002.120127T2000Z-120128T2000Z/ GUAM COASTAL WATERS-ROTA COASTAL WATERS- 630 AM CHST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 6 AM CHST SUNDAY... THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 AM CHST SUNDAY. A SMALL CRAFT ADVISORY MEANS THAT SEAS 10 FEET OR GREATER AND FREQUENT WIND GUSTS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. * WINDS: WILL INCREASE LATE TONIGHT WITH THE APPROACH OF A SHEAR FROM THE NORTH. THE HIGHER WINDS WILL CONTINUE THROUGH SATURDAY NIGHT. * SEAS: SEAS WILL RISE TONIGHT AS NORTH SWELL ASSOCIATED WITH A STORM MOVING OFF JAPAN AND ASSOCIATED WITH THE SHEAR LINE MOVE INTO GUAM AND ROTA WATERS. THE SEAS WILL REMAIN ELEVATED THROUGH SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID BOATING IN THESE CONDITIONS. IF TRAVEL BY BOAT IS NECESSARY...EXERCISE CAUTION...ESPECIALLY NEAR REEF LINES AND WHEN ENTERING OR LEAVING HARBORS AND INLETS. && $$ STANKO HTTP://WWW.PRH.NOAA.GOV/GUAM
5 follow-up statements
614 WHGM70 PGUM 270718 MWWGUM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 518 PM CHST FRI JAN 27 2012 .AN APPROACHING SHEAR LINE WILL BRING FREQUENT STRONG WIND GUSTS AND ROUGH SEAS TO THE MARIANAS TONIGHT AND SATURDAY. PMZ153-154-272115- /O.CON.PGUM.SC.Y.0002.000000T0000Z-120128T2000Z/ TINIAN COASTAL WATERS-SAIPAN COASTAL WATERS- 518 PM CHST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CHST SUNDAY... A SMALL CRAFT ADVISORY MEANS THAT SEAS 10 FEET OR GREATER AND FREQUENT WIND GUSTS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. WINDS WILL INCREASE TONIGHT WITH THE APPROACH OF A SHEAR LINE FROM THE NORTH. THE HIGHER WINDS WILL CONTINUE THROUGH SATURDAY NIGHT. SEAS WILL RISE TONIGHT AS NORTH SWELL ASSOCIATED WITH A STORM MOVING OFF JAPAN AND ASSOCIATED WITH THE SHEAR LINE MOVE INTO TINIAN AND SAIPAN WATERS. THE SEAS WILL REMAIN ELEVATED THROUGH SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID BOATING IN THESE CONDITIONS. IF TRAVEL BY BOAT IS NECESSARY...EXERCISE CAUTION...ESPECIALLY NEAR REEF LINES AND WHEN ENTERING OR LEAVING HARBORS AND INLETS. && $$ PMZ151-152-272115- /O.CON.PGUM.SC.Y.0002.120127T2000Z-120128T2000Z/ GUAM COASTAL WATERS-ROTA COASTAL WATERS- 518 PM CHST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO 6 AM CHST SUNDAY... A SMALL CRAFT ADVISORY MEANS THAT SEAS 10 FEET OR GREATER AND FREQUENT WIND GUSTS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. WINDS WILL INCREASE LATE TONIGHT WITH THE APPROACH OF A SHEAR FROM THE NORTH. THE HIGHER WINDS WILL CONTINUE THROUGH SATURDAY NIGHT. SEAS WILL RISE TONIGHT AS NORTH SWELL ASSOCIATED WITH A STORM MOVING OFF JAPAN AND ASSOCIATED WITH THE SHEAR LINE MOVE INTO GUAM AND ROTA WATERS. THE SEAS WILL REMAIN ELEVATED THROUGH SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID BOATING IN THESE CONDITIONS. IF TRAVEL BY BOAT IS NECESSARY...EXERCISE CAUTION...ESPECIALLY NEAR REEF LINES AND WHEN ENTERING OR LEAVING HARBORS AND INLETS. && $$
266 WHGM70 PGUM 272034 MWWGUM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 634 AM CHST SAT JAN 28 2012 .AN APPROACHING SHEAR LINE WILL BRING FREQUENT STRONG WIND GUSTS AND ROUGH SEAS TO THE MARIANAS THROUGH SUNDAY. PMZ151>154-280845- /O.EXT.PGUM.SC.Y.0002.000000T0000Z-120129T0800Z/ GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS- SAIPAN COASTAL WATERS- 634 AM CHST SAT JAN 28 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CHST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CHST SUNDAY. * SEAS WILL REMAIN AT 10 TO 11 FEET THROUGH SUNDAY...THEN DECREASE ON SUNDAY NIGHT. * WINDS WILL REMAIN AT 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS THROUGH SUNDAY...THEN BEGIN TO DIMINISH SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID BOATING IN THESE CONDITIONS. IF TRAVEL BY BOAT IS NECESSARY...EXERCISE CAUTION...ESPECIALLY NEAR REEF LINES AND WHEN ENTERING OR LEAVING HARBORS AND INLETS. && $$ STANKO HTTP://WWW.PRH.NOAA.GOV/GUAM
290 WHGM70 PGUM 280508 MWWGUM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 308 PM CHST SAT JAN 28 2012 .OVERVIEW...A SHEAR LINE WILL BRING FREQUENT STRONG WIND GUSTS AND ROUGH SEAS TO THE MARIANAS THROUGH SUNDAY. PMZ151>154-282100- /O.CON.PGUM.SC.Y.0002.000000T0000Z-120129T0800Z/ GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS- SAIPAN COASTAL WATERS- 308 PM CHST SAT JAN 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST SUNDAY. * SEAS WILL REMAIN AT 10 TO 11 FEET THROUGH SUNDAY...THEN DECREASE ON SUNDAY NIGHT. * WINDS WILL REMAIN AT 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS THROUGH SUNDAY AFTERNOON...THEN BEGIN TO DIMINISH SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID BOATING IN THESE CONDITIONS. IF TRAVEL BY BOAT IS NECESSARY...EXERCISE CAUTION...ESPECIALLY NEAR REEF LINES AND WHEN ENTERING OR LEAVING HARBORS AND INLETS. && $$ MCELROY HTTP://WWW.PRH.NOAA.GOV/GUAM
055 WHGM70 PGUM 282018 MWWGUM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 618 AM CHST SUN JAN 29 2012 .OVERVIEW...A SHEAR LINE WILL BRING FREQUENT STRONG WIND GUSTS AND ROUGH SEAS TO THE MARIANAS TODAY. PMZ151>154-290800- /O.CON.PGUM.SC.Y.0002.000000T0000Z-120129T0800Z/ GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS- SAIPAN COASTAL WATERS- 618 AM CHST SUN JAN 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS EVENING. * SEAS WILL REMAIN AT 10 TO 11 FEET THIS MORNING...THEN DECREASE TO 8 TO 9 FEET THIS EVENING. * WINDS WILL REMAIN AT 15 KNOTS WITH FREQUENT GUSTS TO 22 KNOTS THIS MORNING...THEN GRADUALLY DIMINISH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID BOATING IN THESE CONDITIONS. IF TRAVEL BY BOAT IS NECESSARY...EXERCISE CAUTION...ESPECIALLY NEAR REEF LINES AND WHEN ENTERING OR LEAVING HARBORS AND INLETS. && $$ STANKO HTTP://WWW.PRH.NOAA.GOV/GUAM
070 WHGM70 PGUM 290705 MWWGUM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 505 PM CHST SUN JAN 29 2012 .OVERVIEW...BOTH SEAS AND WINDS ARE CALMING DOWN ACROSS THE MARIANAS WATERS THIS AFTERNOON. PMZ151>154-290815- /O.CAN.PGUM.SC.Y.0002.000000T0000Z-120129T0800Z/ GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS- SAIPAN COASTAL WATERS- 505 PM CHST SUN JAN 29 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SMALL CRAFT ADVISORY. THE SHEAR LINE SOUTH OF THE MARIANAS IS BECOMING MORE DIFFUSE. THIS HAS ALLOWED SEAS AND WINDS TO SUBSIDE BELOW SMALL CRAFT ADVISORY LEVELS. $$ CHAN HTTP://WWW.PRH.NOAA.GOV/GUAM
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this small craft advisory went out at Jan 26, 1:50 AM CST, 13 hours 40 minutes earlier.
Area forecast discussion, Jan 26, 1:50 AM CST, 13 hours 40 minutes before
AREA FORECAST DISCUSSION...AMENDED TO ADD MICRONESIAN FORECAST NATIONAL WEATHER SERVICE TIYAN GU 550 PM CHST THU JAN 26 2012 .SYNOPSIS... A PATCH OF CLOUDS AND SHOWERS IS SHOWN ON SATELLITE AND RADAR OVER AND WEST OF GUAM...WITH MOST OF THE SHOWERS OFFSHORE WEST OF GUAM. A WELL-DEFINED SHEAR LINE WITH A ROPE CLOUD ALONG ITS LEADING EDGE IS APPROACHING FROM THE NORTHWEST...AND IS CURRENTLY ABOUT 350 MILES NW OF THE ISLANDS. && .DISCUSSION... PREVIOUS RUNS OF GFS/UKMET WERE APPARENTLY CORRECT IN PREDICTING THE SMALL PATCH OF SHOWERS NOW NEAR GUAM...AND THEY STILL PREDICT ABOUT 1/4 INCH OF RAIN FOR GUAM THIS EVENING...BUT SHOW MOST OF THE RAIN JUST WEST OF GUAM. THUS...HAVE FORECAST SCATTERED EVENING SHOWERS FOR GUAM...SINCE THERE IS A DECENT CHANCE THAT MORE SHOWERS WILL POP JUST EAST OF THE ISLAND AND MOVE ACROSS. THE REST OF THE FORECAST IS BASICALLY UNCHANGED FROM THE PREVIOUS. THERE COULD BE A PERIOD OF SCATTERED SHOWERS OVER THE WEEKEND WITH THE APPROACHING SHEAR LINE...BUT MODELS ARE LUKEWARM AT BEST ON THAT POSSIBILITY. && .MARINE/SURF... NO CHANGES MADE TO MARINE GRIDS...AS THE LATEST WW3 IS QUITE SIMILAR. NORTH SWELL SHOULD INCREASE RATHER QUICKLY FRI NIGHT AND SATURDAY...REACHING 7 FEET AT TIMES. MAY SEE A BRIEF PERIOD OF HIGH SURF SATURDAY OR SATURDAY NIGHT ON NORTH FACING REEFS...SO WILL NEED TO MONITOR SURF REPORTS. WILL PROBABLY NEED A SMALL CRAFT ADVISORY BY FRI NIGHT AS SEAS HIT 10 FEET AND WINDS HOVER NEAR 20 KT. && .EASTERN MICRONESIA... LITTLE CHANGE TO THE PRIOR FORECAST OR REASONING. DRY TRADES HAVE SETTLED IN ACROSS THE ENTIRE REGION NORTH OF 3N WITH A CONVERGENT ZONE SOUTH OF THE FORECAST LOCATIONS. RELATIVELY DRY CONDITIONS ARE EXPECTED AT THE 3 FORECAST LOCATIONS THROUGH THE NEXT 5 DAYS WITH PERHAPS A FEW MORE CLOUDS AND SHOWERS NEAR KOSRAE LATER IN THE WEEKEND AS CONVECTION PASSES BY JUST SOUTH OF THE AREA. ALTIMETRY AND WAVE WATCH MODEL AGREE SHOWING SEAS OF AROUND 8 FEET NEAR KOSRAE. MODEL DATA SHOW THAT EAST SWELL WILL GRADUALLY SUBSIDE BEGINNING TONIGHT OR FRIDAY WITH SURF DROPPING BELOW HAZARDOUS LEVELS AS EARLY AS SATURDAY MORNING. WAVE WATCH MODELS INDICATE ANOTHER ADVISORY MAY BE NEEDED AGAIN AS EARLY AS MONDAY NIGHT. && .WESTERN MICRONESIA... DRY CONDITIONS AND MODERATE NORTHEAST TRADES WILL CONTINUE AT CHUUK THE NEXT SEVERAL DAYS. YAP AND PALAU WILL CONTINUE TO SEE QUIET WEATHER FOR THE NEXT DAY OR SO...THEN A TRADE-WIND DISTURBANCE WHICH APPEARS ON THE MODELS AS A SURFACE TROUGH...WILL INCREASE CLOUDS ACROSS THE AREA AND LIKELY BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO PALAU. SEE NO REASON TO CHANGE THE PRIOR FORECAST WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS EVIDENT ON PRESENT SATELLITE IMAGERY BETWEEN 1N AND 7N FROM 142E TO 148E MOVING WEST- NORTHWESTWARD. SHOWERS WILL TAPER OFF BY SUNDAY AND MONDAY. SEAS WILL RUN AS HIGH AS 9 OR 10 FT AT TIMES AT ALL 3 LOCATIONS THE NEXT FEW DAYS. ACCORDING TO THE WAVE WATCH III MODEL SURF MAY BRIEFLY REACH HIGH SURF ADVISORY THRESHOLD ON SATURDAY AT YAP AND PALAU. THIS SITUATION NEEDS TO BE MONITORED TO SEE IF AN ADVISORY WILL BE NEEDED. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...NONE. MARIANAS WATERS...NONE. && MIDDLEBROOKE/DEVITA
Nearby
Small Craft Advisories in Guam, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.